MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM DL(PRE-CURVED) (LONG-TERM); BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM DL(PRE-CURVED) (LONG-TERM); BLOOD ACCESS AND ACCESSORIES
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that, because air was drawn from the line, the line was inspected and a split was found in the hub.The catheter had been implanted about two years and a half earlier.No patient harm was reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a split in the catheter was confirmed and the cause appeared to be use related.The product returned for evaluation was a 19 cm soft-cell vas-cath dialysis catheter.The catheter had been cut near the cuff and the distal segment was not returned for evaluation.Gross visual evaluation of the sample showed that the extension legs were discolored a brown/orange color and contained several permanent clamp impressions.Further examination of the catheter revealed a short circumferentially-aligned split in the catheter at the interface of the catheter and molded joint.Microscopic examination of the split revealed that the catheter body had torn from the molded joint as the fracture surface was rough, granular, and tapered inwards towards the inner lumen surface.Further examination of the region showed that the split in the catheter was constrained to just one side of the catheter.Tactile evaluation revealed a preferential kink at the same location as the observed split.This preferential kink, the observed damage features, and the location of damage, were all characteristic of damage accumulated through repeated kinking of the catheter at the molded joint and can be avoided by limiting the number and degree of sharp kinking on the catheter.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
SOFT-CELL PC-2 DIALYSIS CATHETER KIT 12.5F X 19 CM DL(PRE-CURVED) (LONG-TERM)
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6527419
Report Number3006260740-2017-00530
Device Sequence Number1148804
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871488
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5534190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR